I had two units of botox injected under my eyes 6 days ago and bags under my eyes appeared 3 days after the injection, what look like pockets of fluid under my eyes. Will this go away soon? The bags are big and noticeable. Christmas is coming within a month and I don’t want to face friends or family looking to way it is now. This is the 4th times I have had botox, but the first time i had it under my eyes. Before i just had injections at the outer eye). Is there anything can help to reduce the bags, (eye cream etc)?
How Long Will I Have These Bags Under Eyes After Botox Injection?
Doctor Answers 12
Botox and under eye bags
Botox injected too deeply around the eyes can cause swelling under the eyes since relaxing the muscle pump in this area will cause fluid to accumulate. Lymphatic drainage techniques offered by some aestheticians below the eyes may help. Sleeping on a few pillows to elevate your head and cold steeped green tea bags may also help but you will need to wait a few months until the Botox effect wears off. Next time, fewer units of Botox placed superficially should prevent this swelling. Please have treatment with a dermatologist or plastic surgeon who is an experienced injector.
Small Amount of Hyaluronidase are a Good Start
It seems on exam to be from loss of some of the pumping action of the lower eyelid muscles.
Had 10 units to lower crows feet out laterally by and experienced injector and Allergan Botox trainer.
The edema improved rapidly and to my patients satisfaction with 20 units of Vitrase to right lower eyelid edema and 10 units to left lower eyelid edema.
Thanks to Realself to allow me to research the problem and come up with a solution.
Keith Denkler MD
San Francisco Bay Area Plastic Surgery
Clinical Professor of Plastic Surgery, UCSF
Post Botox under eyes
When you lay down at night, your head tends to have more fluid in it. This can be seen by the distention of your neck veins (called Jugulovenous distention). Generally, your eyes are more swollen in the mornings due to this. During the day, gravity and your muscles (eyes blinking) tend to pump that fluid out of there. With Botox use in patients with a lot of lower eyelid and crow's feet wrinkles, the weakened action of the muscle can contribute to diminshed pump action of the muscles.
You might also like...
Bags of fluid of lower eyelid after Botox
Botox injected in the lower eyelids can reduce the bulging of a hypertrophic muscle, but if you are prone to periodic swelling of the lower eyelids, then Botox might exacerbate your condition by inactivating the pump action of the muscle which helps drain the fluids.
Undereye bags following Botox
Before treating the undereye area, I ALWAYS ask patients if they have a tendency for under eye puffiness in the morning. This is a warning sign for possible "bags" following Botox treatment. A snap test should also be performed by a physician prior to treatment in this area. Avoiding salt, using an extra pillow while sleeping, and light massage/lymphatic drainage of the undereye may help. The symptoms should start to improve in 4 weeks and should resolve in 3 months.
Bags Under Eyes after Botox
Hi Jan. Injecting Botox under the eyes is unusual. There are very few circumstances where this would be appropriate. Injecting 2 units is also unusual. This is a very low dose and would normally not cause swelling or bags.
A picture and description of where you were injected would be very helpful in clearing up the confusion. It should not be long until things return to normal, but if you experience further swelling or pain, be sure to return to your injector immediately.
Bags Under Eyes after Injection of 2 Units of Botox
Please submit pictures of the 'bags' under your eyes after injection of 2 units of Botox. Unless there was some minor bleeding, cannot explain how this could happen.
Bags under eyes after Botox
If the swellings under the eye are due to the fluid that accompanied the Botox, then this is likely to resolve within 2 weeks.
Under eye bags rare after botox
Without knowing more specifics, I can only presume that the Botox was placed into a hyperactive orbicularis muscle below the eye, which is not commonly done but I have certainly done it with good results for carefully selected circumstances. If that is the case then the 2 unit dose was appropriate. However, if you truly had a hyperactive muscle in that area then swelling would not be expected. Discuss your concerns with your injector.
If the doctor actually only used 2 units, this will resolve in a few weeks.
Please do not let this injector place any more treatment in the lower eyelid area. Fillers are preferred for lower eyelid issues. Consider finding a new injector. Creating this type of an issues raises questions about the judgement of the injector.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.